Economics at your fingertips  

Near unit roots, cointegration, and the term structure of interest rates

Markku Lanne

Journal of Applied Econometrics, 2000, vol. 15, issue 5, 513-529

Abstract: The term structure of interest rates is often modelled as a cointegrated system with the yield spreads forming the cointegrating vectors. Testing whether the yield spreads span the cointegration space is problematic because conventional tests on the cointegration vectors tend to overreject when the largest autoregressive roots deviate from unity, as is likely to be the case with interest rates. A new test that is robust w.r.t. deviations from the exact unit root assumption is developed and applied to monthly US interest rate data from 1952:1-1991:2. Taking into account the regime shift in 1979, the hypothesis of the yield spreads being the cointegrating vectors cannot be rejected using the robust test. Copyright © 2000 John Wiley & Sons, Ltd.

Date: 2000
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (35) Track citations by RSS feed

Downloads: (external link) Supporting data files and programs (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

Page updated 2022-10-28
Handle: RePEc:jae:japmet:v:15:y:2000:i:5:p:513-529